MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516910
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Obstruction of Flow (2423)
Health Effect - Clinical Codes Discomfort (2330); No Code Available (3191)
Date of Event 12/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on december 13, 2019 that a wallflex esophageal partially covered stent was implanted to treat a 1.5 cm distal esophageal stricture during an esophageal stent placement procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was not tortuous and was dilated prior to stent placement.Additionally 2-3 weeks later, the patient wanted the stent removed due to severe discomfort.According to the complainant, during the stent removal procedure, the physician had difficulty removing the stent from the patient due to normal tissue ingrowth.Reportedly, during the attempt removal, the stent retrieval loop broke and the stent was unable to be removed.The physician placed a fully covered stent within the initial stent and planned to remove the stent from the patient in a couple of weeks.On (b)(6) 2019, the stent was successfully removed using forceps.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: patient code 3191 captures the additional intervention to remove the stent.Problem code 2423 captures the reportable event of stent blocked/ occluded.Problem code 1069 captures the reportable event of stent suture was broken.Problem code 1528 captures the reportable event of stent difficult to remove.Conclusion code 4316 is being used in lieu of an adequate conclusion code for device not returned.Block h10: according to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.Block h11: block g4 in the initial report was filled in with (b)(6), 2019 in error, the correct date that boston scientific became aware of the event was (b)(6), 2019.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallflex esophageal partially covered stent was implanted to treat a 1.5 cm distal esophageal stricture during an esophageal stent placement procedure performed on (b)(6), 2019.Reportedly, the patient's anatomy was not tortuous and was dilated prior to stent placement.Additionally 2-3 weeks later, the patient wanted the stent removed due to severe discomfort.According to the complainant, during the stent removal procedure, the physician had difficulty removing the stent from the patient due to normal tissue ingrowth.Reportedly, during the attempt removal, the stent retrieval loop broke and the stent was unable to be removed.The physician placed a fully covered stent within the initial stent and planned to remove the stent from the patient in a couple of weeks.On (b)(6), 2019, the stent was successfully removed using forceps.There were no patient complications reported as a result of this event.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9572144
Report Number3005099803-2019-06455
Device Sequence Number438251
Product Code ESW
UDI-Device Identifier08714729765257
UDI-Public08714729765257
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K073266
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2021
Device Model NumberM00516910
Device Catalogue Number56453
Device Lot Number0024596790
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;